MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number VSD MUSCULAR OCCLUDER
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 18mm amplatzer muscular vsd occluder was implanted using an abbott delivery system.Due to the patient's history of tetralogy of fallot, the device was chosen to implant to decrease aortic insufficiency.The device was sized using echocardiography.During procedure, the device embolized when the device was erroneously dislodged from the implant site by a balloon.The device traveled to the patient's left ventricle.The patient was sent to emergency surgery to retrieve the embolized device.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of device embolism was reported.Information from the field indicated that the device was being used off-label in an aortic valve.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated the device embolism was due to the occlude being pushed out of the implant site by a balloon.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Per the instructions for use, "the amplatzer¿ muscular vsd occluder is indicated for use in patients with a complex ventricular septal defect (vsd) of significant size to warrant closure (large volume left-to-right shunt, pulmonary hypertension, and/or clinical symptoms of congestive heart failure) who are considered to be at high risk for standard transatrial or transarterial surgical closure based on anatomical conditions and/or based on overall medical condition."h6.Medical device problem code added: 1494 off-label use.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the balloon was a non-abbott device.The 18mm amplatzer muscular vsd occluder was implanted in the aortic valve to limit aortic insufficiency.The physician was aware that this was off-label use of the device.No additional information was provided.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15242627
Report Number2135147-2022-00802
Device Sequence Number17718264
Product Code MLV
UDI-Device Identifier00811806011851
UDI-Public00811806011851
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberVSD MUSCULAR OCCLUDER
Device Catalogue Number9-VSD-MUSC-018
Device Lot Number7477426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale